Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

July 10, 2021Wyandotte County, Kansas

NWS Kansas City, MO issued this special weather statement at Jul 10, 2021, 5:45 PM CDT for Wyandotte County, Kansas. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2021, 5:45 PM CDT (22:45 UTC)
Expired
Jul 10, 2021, 6:30 PM CDT
In force
45 min
Issued by
NWS Kansas City, MO

County Wyandotte County, KS

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:49 PM CDTHAIL 11 Wsw Leavenworth, KS
Jul 10, 6:06 PM CDTTSTM WND DMG2 Ese Lansing, KSLARGE TREE DOWN, BLOCKING THE ROADWAY.
Jul 10, 6:08 PM CDTHAIL 0.75Lansing, KSREPORTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

636 
WWUS83 KEAX 102245
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
545 PM CDT Sat Jul 10 2021
 
KSZ103-104-MOZ028-102330-
Wyandotte KS-Leavenworth KS-Platte MO-
545 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WYANDOTTE...NORTHERN
LEAVENWORTH AND SOUTHEASTERN PLATTE COUNTIES UNTIL 630 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Easton, or near Leavenworth, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Leavenworth, Lansing, Bonner Springs, Parkville, Platte City,
Basehor, Edwardsville, Weatherby Lake, Lake Quivira, Kansas City,
Lake Waukomis, Ferrelview, Platte Woods, Fairmount, Farley, Fort
Leavenworth, Pomeroy, Waldron, Stillings and Beverly.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 410 and 417.
 Interstate 29 between mile markers 6 and 19.
 Interstate 435 between mile markers 10 and 39.
 Kansas Turnpike near mile marker 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas...and west central Missouri.

LAT...LON 3942 9505 3942 9497 3932 9460 3930 9460
      3904 9473 3904 9476 3928 9516
TIME...MOT...LOC 2245Z 300DEG 22KT 3933 9502 

$$

PP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:07 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 10, 3:07 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
307 PM CDT Sat Jul 10 2021

.Discussion...
Issued at 307 PM CDT SAT JUL 10 2021

Message of the Day:
- A few severe storms are possible this afternoon and evening,
mainly in northwest MO and along the MO/KS border. Damaging winds
and hail will be the main concerns. Tornado threat is low. Localized
flash flooding is also possible. A severe thunderstorm watch is in
effect until 10 PM in northwest MO/northeast KS.

- A few severe storms are possible in our far southern counties as
well, but the best chances are south of our area. Hail and damaging
winds are the main concerns here. The tornado threat is low.
Localized flash flooding is also possible.

The clouds have been able to break up enough today to help the
atmosphere destabilize this afternoon. This will allow a couple of
areas of convection to develop in the next hour or two.

The first area of concern is northwest MO and along the MO/KS
border. In this area, we have a cold front and closed upper level
low pressure approaching the area providing support for convection.
Storms already exist with these features in NE, and they will work
their way into our area with some additional development originating
in our area out ahead of this complex. Damaging winds and hail will
be the main concerns. Heavy rain is also expected so some localized
flash flooding is possible. The tornado threat is low. This
convection will gradually move southeast through the evening, likely
reaching the north side of the KC Metro around 8 PM. The severe
potential will gradually taper off once the sun goes down. A severe
thunderstorm watch is in effect now through 10 PM for our northwest
corner of counties in MO and KS.

The second area of concern is our far southern counties, mainly Linn
County, KS and Bates and Henry Counties in MO. An outflow boundary
from this morning's convection is draped across this area and will
be the focus for new development this afternoon. Storms will
likely be in a broken line oriented west to east. The boundary
and storms will push south, so storms in our area should be short-
lived. Any storm that does move through our area will be capable
of damaging winds and hail. The severe threat should be to our
south by sunset.

Scattered showers and storms will linger late tonight and tomorrow
as the low pressure system slowly moves through the region. It looks
like high pressure will build over the East Coast, slowing the low
pressure system down. It will eventually push northeast, completely
drying out the area by Tuesday. We have a few rain chances then for
the remainder of next week as a few shortwave troughs move through
the region.

&&

.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1231 PM CDT SAT JUL 10 2021

Conditions will be quiet for about the first six hours of the
period, except for our far southern counties where storms are
expected to develop here within the next hour or two on the
outflow boundary from this morning's convection. A broken line of
convection will develop from Linn County KS over to about Pettis
County MO and move southeastward through the afternoon and
evening. Another area of storms will develop closer to 00Z in
northwest MO and essentially move south and east along I-29. This
will be more of a cluster of storms. Rain chances will linger
overnight tonight into tomorrow, with isolated lightning possible.
MVFR and IFR ceilings will move in from the northeast tonight
around 05Z as the upper level low moves through the region.
Conditions should start to improve at the tail end of the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Atkins
Aviation...Atkins
Hazardous weather outlook, Jul 10, 5:09 AM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
509 AM CDT Sat Jul 10 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
509 AM CDT Sat Jul 10 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Scattered showers linger behind a line of strong thunderstorms that
pushed through the region overnight. These showers are expected to
exit the area to the east. A wake low developing behind the line may
bring gusty winds through the morning hours. Isolated showers and
thunderstorms reinvigorate this afternoon. A few storms may be
strong to severe. Like yesterday, primary hazards remain heavy rain,
flash flooding, and high winds. Some storms may contain some hail as
well.

Overnight precipitation estimates of 6-8 inches were seen across
portions of North Central and Central MO. Flash flooding is the
primary concern in these areas. Continued showers and thunderstorms
today keep flash and river flooding concerns elevated. Remember if
you come across a flooded road. Turn around, don't drown.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Shower and thunderstorm chances continue through Sunday and into
Monday. There looks to be a short break in the weather Tuesday before
storm chances return for the remainder of next week.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jul 10, 1:18 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
118 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     CRAIG                   40.19N 95.37W
07/09/2021                   HOLT               MO   PUBLIC

            SEVERAL LARGE LIMBS DOWN, POWER POLES DOWN,
            TOPPLED GRAIN BINS, AND COLLAPSE OF AN
            EQUIPMENT SHED. SEVERAL VEHICLES ALSO
            DAMAGED.

&&
Local storm report, Jul 10, 1:23 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     5 E OREGON              39.99N 95.06W
07/09/2021                   HOLT               MO   PUBLIC

            CORN FLATTENED FROM STRONG WINDS.

&&
Special weather statement, Jul 10, 3:47 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
347 PM CDT Sat Jul 10 2021

MOZ001-011-102130-
Atchison MO-Holt MO-
347 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN HOLT
COUNTIES UNTIL 430 PM CDT...

At 347 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Red Oak to near Hamburg to near Tecumseh.
Movement was southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Tarkio, Rock Port, Fairfax, Westboro, Watson, Blanchard, Corning,
Indian Cave State Park and Phelps City.

This includes Interstate 29 between mile markers 96 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Missouri.

LAT...LON 4058 9577 4058 9520 4048 9519 4032 9524
      4019 9548 4024 9547 4026 9555 4030 9556
      4032 9561 4031 9566 4034 9562 4041 9566
      4046 9564 4046 9568 4048 9570 4054 9565
      4056 9568 4052 9571 4052 9575
TIME...MOT...LOC 2047Z 317DEG 27KT 4099 9523 4064 9568 4032 9620

PP
Special weather statement, Jul 10, 5:07 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
507 PM CDT Sat Jul 10 2021

KSZ102-MOZ001-002-011-012-102245-
Doniphan KS-Atchison MO-Holt MO-Nodaway MO-Andrew MO-
507 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DONIPHAN...
SOUTHEASTERN ATCHISON...HOLT...SOUTHWESTERN NODAWAY AND NORTHWESTERN
ANDREW COUNTIES UNTIL 545 PM CDT...

At 507 PM CDT, Doppler radar was tracking a strong thunderstorm over
Craig, or 8 miles northwest of Mound City, moving southeast at 30
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mound City, Highland, Oregon, Maitland, Forest City, Craig, White
Cloud, Graham, Big Lake, Fortescue, Bigelow and Iowa Point.

This includes Interstate 29 between mile markers 71 and 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas...and northwestern Missouri.

LAT...LON 4035 9525 4014 9486 3980 9534 4000 9534
      4000 9531 4003 9535 4003 9540 4004 9542
      4006 9542 4007 9539 4010 9540 4012 9539
      4018 9547
TIME...MOT...LOC 2207Z 295DEG 28KT 4019 9538

PP
Special weather statement, Jul 10, 5:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
545 PM CDT Sat Jul 10 2021

KSZ103-104-MOZ028-102330-
Wyandotte KS-Leavenworth KS-Platte MO-
545 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WYANDOTTE...NORTHERN
LEAVENWORTH AND SOUTHEASTERN PLATTE COUNTIES UNTIL 630 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Easton, or near Leavenworth, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Leavenworth, Lansing, Bonner Springs, Parkville, Platte City,
Basehor, Edwardsville, Weatherby Lake, Lake Quivira, Kansas City,
Lake Waukomis, Ferrelview, Platte Woods, Fairmount, Farley, Fort
Leavenworth, Pomeroy, Waldron, Stillings and Beverly.

This includes the following highways...
 Interstate 70 in Kansas between mile markers 410 and 417.
 Interstate 29 between mile markers 6 and 19.
 Interstate 435 between mile markers 10 and 39.
 Kansas Turnpike near mile marker 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas...and west central Missouri.

LAT...LON 3942 9505 3942 9497 3932 9460 3930 9460
      3904 9473 3904 9476 3928 9516
TIME...MOT...LOC 2245Z 300DEG 22KT 3933 9502

PP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:01 PM CDTSpecial Weather StatementEAXSchuyler44 min
Jul 9, 8:10 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler35 min
Jul 9, 8:37 PM CDTSpecial Weather StatementEAXGrundy38 min
Jul 9, 8:44 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler46 min
Jul 9, 8:50 PM CDTSpecial Weather StatementEAXPutnam, Schuyler40 min
Jul 9, 9:18 PM CDTSpecial Weather StatementEAXLinn42 min
Jul 9, 9:23 PM CDTSevere Thunderstorm WarningEAXAdair, Macon52 min
Jul 9, 9:26 PM CDTSpecial Weather StatementEAXAdair49 min
Jul 9, 9:36 PM CDTTornado WarningEAXAdair, Macon12 min
Jul 9, 10:07 PM CDTSevere Thunderstorm WarningEAXAdair, Macon38 min
Jul 9, 10:44 PM CDTSpecial Weather StatementEAXLinn, Macon, Randolph, Sullivan46 min
Jul 9, 10:51 PM CDTSpecial Weather StatementEAXHarrison39 min
Jul 9, 11:28 PM CDTSpecial Weather StatementEAXLinn, Randolph47 min
Jul 10, 12:04 AM CDTSevere Thunderstorm WarningEAXChariton, Howard, Macon, Randolph41 min
Jul 10, 12:53 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway, Worth52 min
Jul 10, 1:37 AM CDTFlash Flood WarningEAXAdair, Sullivan8 hr
Jul 10, 1:40 AM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more50 min
Jul 10, 1:44 AM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb, Platte46 min
Jul 10, 2:09 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte51 min
Jul 10, 2:28 AM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Clay, Clinton, Daviess, DeKalb and 2 more47 min
Jul 10, 2:32 AM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more43 min
Jul 10, 2:35 AM CDTFlash Flood WarningEAXLinn, Macon7 hr
Jul 10, 2:51 AM CDTSpecial Weather StatementEAXCass, Jackson, Johnson, Lafayette39 min
Jul 10, 3:11 AM CDTSpecial Weather StatementEAXCaldwell, Carroll, Daviess, Grundy, Harrison, Livingston and 2 more49 min
Jul 10, 3:32 AM CDTSpecial Weather StatementEAXCass, Johnson, Lafayette, Pettis, Saline43 min
Jul 10, 5:30 AM CDTRiver Flood WarningEAXChariton, Macon3 days
Jul 10, 5:30 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Jul 10, 5:30 AM CDTRiver Flood WarningEAXCass, Henry, Johnson2 hr
Jul 10, 7:46 AM CDTRiver Flood WarningEAXHoward13 hr
Jul 10, 8:27 AM CDTSpecial Weather StatementEAXBates48 min
Jul 10, 8:47 AM CDTFlash Flood WarningEAXBates, Cass3 hr
Jul 10, 9:45 AM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Sullivan4 days
Jul 10, 3:47 PM CDTSpecial Weather StatementEAXAtchison43 min
Jul 10, 5:07 PM CDTSpecial Weather StatementEAXHolt38 min
Jul 10, 6:06 PM CDTSpecial Weather StatementEAXBuchanan, Clinton, Daviess, DeKalb, Gentry39 min
Jul 10, 6:18 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clay, Clinton, Platte27 min
Jul 10, 6:25 PM CDTSpecial Weather StatementEAXJackson50 min
Jul 10, 6:47 PM CDTSpecial Weather StatementEAXClay, Clinton, Platte43 min
Jul 10, 6:39 PM CDTSpecial Weather StatementEAXLeavenworth51 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.